MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Model Number A3101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2023-00027: a facility reported that during "posterior fossa decompression +/- cervical laminectomy + resection of lesion" procedure, the mayfield composite series base unit (a3101) was used for cranial stabilization and experienced a slippage.The surgery was stopped, and patient was prepared again which delayed the procedure for 35 minutes.The procedure was successfully completed.Further details of the event were provided as follows: patient was put into the head clamp with pins before flipping them prone onto a prone bone foam.After patient was secured into position with arms tucked and patient connected to the base of mayfield setup.They proceeded with using the medtronic stealth machine and arm to correctly position the point of access to the lesion.Once they had finished final checks, they proceeded to prep the patient and drape.Once the final drape was placed onto patient, they noticed the patient had moved enough for them to stop the procedure before continuing.They removed the drapes and took the head clamp off while the patient was still prone.The surgeons proceeded to pin the patient into a new head clamp that was in working order.This initially caused delays to the theatre as they had to re-prep and drape the patient.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Mayfield composite series base unit (a3101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit showed that the reported fault was not replicated.There was a minor wear on the starburst of the swivel adaptor, but no slippage was observed.Repairs has been completed and the unit now meets manufacturer¿s specifications.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.There was minor wear to the swivel adaptor, but service & repair could not duplicate slippage.Probable root cause is improper or suboptimal placement of the mayfield system.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16391474
Report Number3004608878-2023-00028
Device Sequence Number12166934
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3101
Device Catalogue Number¿A3101¿
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1059 MAYFIELD MODIFIED SKULL CLAMP.; MEDTRONIC STEALTH MACHINE.
Patient Age35 YR
Patient SexMale